Fluoxetine-Induced Akathisia Does Not Reappear After Switch to Paroxetine
J Clin Psychiatry 1996;57(12):593-594 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: The serotonin selective reuptake inhibitors (SSRIs),
such as fluoxetine, sertraline, and paroxetine, have been repeatedly
reported to produce akathisia that responded well to
treatment with the ß-adrenergic antagonist propranolol, dose reduction,
or both. We report two cases of patients with refractory
major depression who suffered from severe fluoxetine-induced
akathisia that disappeared completely after fluoxetine withdrawal
and did not reappear after administration of an equivalent
dose of paroxetine, another SSRI antidepressant.